Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 5, 2006, 7:35 PM EDT for Sampson County, North Carolina. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 7:35 PM EDT (23:35 UTC)
- Expired
- Jun 5, 2006, 9:30 PM EDT
- In force
- 115 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 052339 FFWRAH NCC163-060130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 735 PM EDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 930 PM EDT * AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS THAT ARE CONTINUOUSLY REDEVELOPING OVER EAST CENTRAL SAMPSON COUNTY. THESE STORMS WERE PRODUCING RAINFALL RATES OF AROUND 1.5 INCHES PER HOUR. RADAR ESTIMATED THAT STORM TOTAL RAINFALL AMOUNTS OF BETWEEN 2.5 AND 4.0 INCHES HAD OCCURRED IN THE AREA SINCE 530 PM. * THE STORMS PRODUCING THE HEAVY RAIN WILL AFFECT MAINLY RURAL AREAS BETWEEN TURKEY... CLINTON... HOBBTON... AND FAISON. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. LAT...LON 3510 7837 3518 7818 3500 7816 3499 7832 $$ BADGETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:45 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 2:45 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT MON JUN 5 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... THROUGH TONIGHT: DESPITE LIMITED BOUNDARY LAYER MOISTURE... DYNAMIC LIFT ASSOCIATED WITH THE INCOMING VORTICITY MAXIMUM WORKING ON A WEAKLY UNSTABLE COLUMN HAS FORCED SCATTERED CONVECTION TO DEVELOP OVER THE CWA... FOCUSED LARGELY ALONG THE DIFFUSE SURFACE DEWPOINT GRADIENT. EXPECT THESE TO INCREASE IN COVERAGE OVER THE CENTRAL AND EASTERN CWA WHERE MOISTURE AND INSTABILITY ARE BETTER... AND WHERE MID LEVEL LAPSE RATES SHOULD STEEPEN AS THE MID LEVEL CLOSED LOW DRIFTS OVERHEAD. WILL CONTINUE WITH CHANCE POPS FOR THE REST OF THE AFTERNOON... HIGHEST EAST... THROUGH THIS EVENING. WITH LOW WET BULB ZERO VALUES... WILL NEED TO WATCH FOR HAIL-PRODUCERS. WILL KEEP CONSIDERABLE CLOUDS OVERNIGHT PARTICULARLY IN THE EAST HALF WITH THE WEAK WIND FIELD AND LINGERING MOISTURE IN THE BOUNDARY LAYER. LOWS 54-58. TUESDAY: THE MID LEVEL CLOSED LOW MEANDERS OVER EASTERN NC THROUGH THE DAY WITH SURFACE CYCLOGENESIS NEAR OR OVER THE OUTER BANKS. AS ONE MIGHT EXPECT... THE MODELS ARE IN DISAGREEMENT ON THE DETAILS... BUT THEY BOTH INDICATE ENOUGH MOISTURE AND LOW LEVEL CONVERGENCE WITH ONSHORE FLOW FOR SCATTERED SHOWERS AND STORMS... DESPITE LIMITED INSTABILITY. THE GFS APPEARS TO HAVE CONVECTIVE FEEDBACK ISSUES AND PREFER THE NAMS MORE CONSERVATIVE QPF. WILL RAISE POPS TO HIGH CHANCES IN THE EAST... LOWER CHANCES IN THE WEST TUESDAY THROUGH TUESDAY NIGHT. WITH GENERALLY MOSTLY CLOUDY SKIES... DONT EXPECT TEMPERATURES TO BE THAT MUCH WARMER THAN TODAY. WILL HAVE HIGHS 73-78... ON THE LOW END OF MOS GUIDANCE HIGHS. TUESDAY NIGHT THROUGH THURSDAY: EXPECT LINGERING POPS IN THE EAST TUESDAY NIGHT AS THE LOW MOVES FURTHER OFFSHORE AND LOW LEVEL FLOW BACKS TO NORTHWESTERLY BY EARLY WEDNESDAY. THE GFS IS STICKING WITH ITS SOLUTION OF ANOTHER WAVE DIVING FROM THE WESTERN GREAT LAKES REGION SSE TO GA WEDNESDAY/THURSDAY... AND THE LAST COUPLE RUNS OF THE NAM HAVE BOUGHT INTO THIS SOLUTION AS WELL. THIS SEEMS TO HAVE MINIMAL IMPACT ON NC INTO THURSDAY... OTHER THAN A PERSISTENT WEAK SURFACE TROUGH EXTENDING FROM THE SURFACE LOW OFF THE MIDATLANTIC COAST BACK OVER THE CAROLINAS. COLUMN UNDERGOES GRADUAL DRYING WITH SOME STABILIZATION IN THE MID LEVELS... AND WILL NOT CARRY POPS FOR WEDNESDAY INTO THURSDAY... ALTHOUGH CONFIDENCE IN THIS IS NOT GREAT. LATER FORECASTS MAY NEED TO ADD ISOLATED CONVECTION IF INSTABILITY OR MOISTURE AVAILABILITY INCREASE. HAVE HELD TEMPERATURES PRETTY CLOSE TO SEASONAL NORMALS BOTH DAYS... WITH HIGHS IN THE LOWER TO MID 80S AND LOWS IN THE UPPER 50S TO LOWER 60S. -GIH && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MID LEVEL TROUGH AXIS REMAINS SITUATED OVER NC THURSDAY NIGHT INTO FRIDAY. WITH THE CANADIAN AND ECMWF BOTH SHOWING DECENT MID LEVEL LAPSE RATES NEAR 6.5 C/KM AND POSITIVE VORTICITY ADVECTION WITH A LAST-GASP WAVE DROPPING DOWN INTO THE TROUGH BASE... AND WITH BOTH THE GFS AND ECMWF TAKING THE LEFT EXIT REGION OF A NORTHERLY JET OVER THE AREA... WILL HOLD ONTO LOW CHANCE POPS MAINLY EAST THURSDAY NIGHT AND FRIDAY. THEN THE MAIN STORY FOR SATURDAY THROUGH MONDAY WILL BE THE BUILDING MID LEVEL RIDGING OVER THE DEEP SOUTH AND SOUTHEAST STATES... AS THE TROUGH SHIFTS WELL OUT TO SEA AND AND NEW TROUGHING DEVELOPS INTO THE NORTHERN PLAINS. WE MAY SEE A FEW SHOWERS WITH WARM FRONTAL PASSAGE SATURDAY NIGHT OR EARLY SUNDAY... BUT LATER FORECASTS CAN ADDRESS THIS MINOR RISK IF IT APPEARS IMMINENT. 850 MB TEMPERATURES CLIMB TO 18+ DEGREES AND LOW LEVEL THICKNESSES RISE TO 25-30 M ABOVE NORMAL INTO SUNDAY AND MONDAY... AND WITH GOOD AGREEMENT AMONG THE MODELS ON THIS PATTERN... WILL CARRY HIGHS IN THE UPPER 80S TO LOWER 90S SUNDAY AND 91-95 MONDAY... WITH GENERALLY DRY WEATHER EXPECTED. -GIH && .AVIATION... CLOUDS BASES 35 HUNDRED TO 5 THOUSAND FEET THROUGH THE TAF PERIOD. VISIBILITY UNRESTRICTED. NORTH TO NORTHEAST WINDS 10 TO 15 MPH THROUGH AROUND MIDNIGHT...THAN LESS THAN 10 MPH. UPPER LEVEL TROUGH MOVING THROUGH COMBINED WITH AFTERNOON HEATING WILL LEAD TO THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. THE STORMS WILL BE SCATTERED SO WILL ADD TO THE TAFS AS THEY DEVELOP. THE STORMS SHOULD DISSIPATE WITH THE LOST OF HEATING. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
Hazardous weather outlook, Jun 5, 4:47 AM EDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 447 AM EDT MON JUN 5 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 447 AM EDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 5, 5:30 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM LIGHTNING OLIVIA 35.37N 79.11W
06/05/2006 HARNETT NC LAW ENFORCEMENT
REPORT OF A PERSON STRUCK BY LIGHTNING AND INJURED...
EXTENT OF INJURIES UNKNOWN.
&&
MWSSpecial weather statement, Jun 5, 6:16 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 616 PM EDT MON JUN 5 2006 NCZ089-052245- SAMPSON- 616 PM EDT MON JUN 5 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS EXTREME NORTHEAST SAMPSON COUNTY THROUGH 645 PM EDT... AT 616 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL SAMPSON COUNTY...OR ABOUT 9 MILES NORTHWEST OF WARSAW...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT EXTREME RURAL NORTHEASTERN SAMPSON COUNTY. MARBLE SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VINCENT
Special weather statement, Jun 5, 6:19 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 619 PM EDT MON JUN 5 2006 NCZ043-078-052245- WAYNE-WILSON- 619 PM EDT MON JUN 5 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEASTERN WAYNE AND SOUTHEASTERN WILSON COUNTIES THROUGH 645 PM EDT... AT 619 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EUREKA...OR ABOUT 13 MILES NORTHEAST OF GOLDSBORO...MOVING NORTH AT 5 MPH. PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Local storm report, Jun 5, 6:20 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 N SPRING LAKE 35.19N 78.98W
06/05/2006 E0.75 INCH CUMBERLAND NC PUBLIC
PENNY SIZED HAIL REPORTED ON NORTH BRAGG BLVD... NEAR THE
CUMBERLAND AND HARNETT COUNTY LINE.
&&
MWSSpecial weather statement, Jun 5, 6:44 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 644 PM EDT MON JUN 5 2006 NCZ043-052315- WILSON- 644 PM EDT MON JUN 5 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 715 PM EDT... AT 644 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STANTONSBURG...OR ABOUT 16 MILES NORTH OF GOLDSBORO...MOVING NORTH AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SARATOGA. MARBLE SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Special weather statement, Jun 5, 7:20 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 720 PM EDT MON JUN 5 2006 NCZ043-052345- WILSON- 720 PM EDT MON JUN 5 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 745 PM EDT... AT 720 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STANTONSBURG...OR ABOUT 15 MILES WEST OF FARMVILLE...MOVING VERY SLOWLY TO THE NORTH AT 5 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SARATOGA. MARBLE SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 23 min |
| Jun 5, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 23 min |
| Jun 5, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 31 min |
| Jun 5, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 25 min |
| Jun 5, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 30 min |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.